Alert archive / Missouri / Wind Chill Warnings in 2024
Wind Chill Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this wind chill warning at Jan 13, 2024, 3:58 AM CST for 23 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Jan 13, 2024, 6:00 PM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2024, 3:58 AM CST (09:58 UTC)
- In effect from
- Jan 13, 2024, 6:00 PM CST
- Expired
- Jan 14, 2024, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
All 26 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 52 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907 WWUS43 KSGF 130958 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 358 AM CST Sat Jan 13 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>092-094-140000- /O.NEW.KSGF.WC.W.0001.240114T0000Z-240114T1800Z/ /O.EXT.KSGF.WC.Y.0001.240114T1800Z-240116T1800Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-LAWRENCE- INCLUDING THE CITIES OF FORT SCOTT, PAWNEE STATION, CHICOPEE, LONE OAK, PITTSBURG, BAXTER SPRINGS, LOWELL, RIVERTON, COLUMBUS, NEUTRAL, SHERWIN, STIPPVILLE, WARSAW, WHITAKERVILLE, COLE CAMP, CROCKERVILLE, MORA, EDMONSON, LINCOLN, VERSAILLES, ROCKY MOUNT, STOVER, LAURIE, AURORA SPRINGS, ELDON, LAKE OZARK, VICHY, NEVADA, TIFFIN, APPLETON CITY, JOHNSON CITY, WEAUBLEAU, HERMITAGE, QUINCY, WHEATLAND, CROSS TIMBERS, OSAGE BEACH, CAMDENTON, DECATURVILLE, ROACH, VILLAGE OF FOUR SEASONS, FORT LEONARD WOOD, LAQUEY, WAYNESVILLE, NORTHWYE, ROLLA, KENOMA, LAMAR, CEDAR SPRINGS, EL DORADO SPRINGS, FILLEY, ARNICA, CAPLINGER MILLS, STOCKTON, BOLIVAR, BUFFALO, CHARITY, FOOSE, MARCH, PLAD, WINDYVILLE, OLIVE, LYNCHBURG, LEBANON, PLATO, ROBY, BENDAVIS, HUGGINS, LAKE SPRING, BANGERT, DARIEN, GLADDEN, HOWES, JADWIN, SALEM, JOPLIN, CARTHAGE, GREENFIELD, LOCKWOOD, MEINERT, SPRINGFIELD, MARSHFIELD, NORTHVIEW, SEYMOUR, ROGERSVILLE, DAWSON, GRAFF, MOUNTAIN GROVE, DUNCAN, MANSFIELD, AURORA, MOUNT VERNON, AND MARIONVILLE 358 AM CST Sat Jan 13 2024 ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO NOON CST TUESDAY... * WHAT...FOR THE WIND CHILL WARNING, DANGEROUSLY COLD WIND CHILLS EXPECTED. WIND CHILLS AS LOW AS 30 BELOW ZERO. FOR THE WIND CHILL ADVISORY, VERY COLD WIND CHILLS EXPECTED. WIND CHILLS AS LOW AS 25 BELOW ZERO. * WHERE...PORTIONS OF SOUTHEAST KANSAS AND CENTRAL, EAST CENTRAL, SOUTH CENTRAL, SOUTHWEST AND WEST CENTRAL MISSOURI. * WHEN...FOR THE WIND CHILL WARNING, FROM 6 PM THIS EVENING TO NOON CST SUNDAY. FOR THE WIND CHILL ADVISORY, FROM NOON SUNDAY TO NOON CST TUESDAY. * IMPACTS...THE COLD WIND CHILLS COULD CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID OUTSIDE ACTIVITIES IF POSSIBLE. WHEN OUTSIDE, MAKE SURE YOU WEAR APPROPRIATE CLOTHING, A HAT, AND GLOVES. USE CAUTION WHILE TRAVELING OUTSIDE. WEAR APPROPRIATE CLOTHING, A HAT, AND GLOVES. && $$ MOZ093-095>098-101>106-140000- /O.CON.KSGF.WC.Y.0001.240114T0000Z-240116T1800Z/ NEWTON-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- INCLUDING THE CITIES OF NEOSHO, NIXA, CHRISTIAN CENTER, OZARK, SELMORE, VANZANT, AVA, GOODHOPE, ROME, SQUIRES, DOGWOOD, POMONA, POTTERSVILLE, SILOAM SPRINGS, SOUTH FORK, WEST PLAINS, WHITE CHURCH, TERESITA, WINONA, BIRCH TREE, MONTIER, ANDERSON, NOEL, GOODMAN, SOUTH WEST CITY, PINEVILLE, ROCKY COMFORT, MONETT, MADRY, CASSVILLE, KIMBERLING CITY, CRANE, ELSEY, INDIAN POINT, SILVER DOLLAR CITY, BRANSON, HOLLISTER, KIRBYVILLE, EDGEWATER BEACH, FORSYTH, OZARK BEACH, POWERSITE, WASOLA, THAYER, ALTON, COUCH, GREER, THOMASVILLE, AND WILDERNESS 358 AM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SATURDAY TO NOON CST TUESDAY... * WHAT...VERY COLD WIND CHILLS EXPECTED. WIND CHILLS AS LOW AS 25 BELOW ZERO. * WHERE...IN KANSAS, BOURBON, CHEROKEE, AND CRAWFORD COUNTIES. IN MISSOURI, BARTON, JASPER, MCDONALD, NEWTON, AND VERNON COUNTIES. * WHEN...FROM 6 PM SATURDAY TO NOON CST TUESDAY. * IMPACTS...THE DANGEROUSLY COLD WIND CHILLS COULD CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHILE TRAVELING OUTSIDE. WEAR APPROPRIATE CLOTHING, A HAT, AND GLOVES. && $$
3 follow-up statements
687 WWUS43 KSGF 131956 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 156 PM CST Sat Jan 13 2024 KSZ101-MOZ082-088>092-094-141200- /O.NEW.KSGF.WW.Y.0005.240114T1600Z-240115T0600Z/ /O.CON.KSGF.WC.W.0001.240114T0000Z-240114T1800Z/ /O.CON.KSGF.WC.Y.0001.240114T1800Z-240116T1800Z/ Cherokee-Texas-Jasper-Dade-Greene-Webster-Wright-Lawrence- Including the cities of Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Aurora, Mount Vernon, and Marionville 156 PM CST Sat Jan 13 2024 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO NOON CST TUESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills expected. Wind chills as low as 25 below zero. For the Winter Weather Advisory, snow expected. Total snow accumulations of up to two inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southeast Kansas and south central and southwest Missouri. * WHEN...For the Wind Chill Warning, from 6 PM this evening to noon CST Sunday. For the Winter Weather Advisory, from 10 AM Sunday to midnight CST Sunday night. For the Wind Chill Advisory, from noon Sunday to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. In Kansas, road conditions can be obtained by calling 5 1 1. && $$ KSZ073-097-MOZ055>058-066>071-077>081-083-141200- /O.CON.KSGF.WC.W.0001.240114T0000Z-240114T1800Z/ /O.CON.KSGF.WC.Y.0001.240114T1800Z-240116T1800Z/ Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair- Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede- Dent- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, and Salem 156 PM CST Sat Jan 13 2024 ...WIND CHILL WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO NOON CST TUESDAY... * WHAT...FOR THE WIND CHILL WARNING, DANGEROUSLY COLD WIND CHILLS EXPECTED. WIND CHILLS AS LOW AS 30 BELOW ZERO. FOR THE WIND CHILL ADVISORY, VERY COLD WIND CHILLS EXPECTED. WIND CHILLS AS LOW AS 25 BELOW ZERO. * WHERE...PORTIONS OF SOUTHEAST KANSAS AND CENTRAL, EAST CENTRAL, SOUTH CENTRAL, SOUTHWEST AND WEST CENTRAL MISSOURI. * WHEN...FOR THE WIND CHILL WARNING, FROM 6 PM THIS EVENING TO NOON CST SUNDAY. FOR THE WIND CHILL ADVISORY, FROM NOON SUNDAY TO NOON CST TUESDAY. * IMPACTS...THE COLD WIND CHILLS COULD CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID OUTSIDE ACTIVITIES IF POSSIBLE. WHEN OUTSIDE, MAKE SURE YOU WEAR APPROPRIATE CLOTHING, A HAT, AND GLOVES. USE CAUTION WHILE TRAVELING OUTSIDE. WEAR APPROPRIATE CLOTHING, A HAT, AND GLOVES. && $$ MOZ093-095>097-101>106-141200- /O.NEW.KSGF.WW.Y.0005.240114T1600Z-240115T0600Z/ /O.CON.KSGF.WC.Y.0001.240114T0000Z-240116T1800Z/ Newton-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Oregon- Including the cities of Neosho, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 156 PM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... * WHAT...For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. For the Winter Weather Advisory, snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Portions of south central and southwest Missouri. * WHEN...For the Wind Chill Advisory, from 6 PM this evening to noon CST Tuesday. For the Winter Weather Advisory, from 10 AM Sunday to midnight CST Sunday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Slow down and use caution while traveling. && $$ MOZ098-141200- /O.CON.KSGF.WC.Y.0001.240114T0000Z-240116T1800Z/ Shannon- Including the cities of Teresita, Winona, Birch Tree, and Montier 156 PM CST Sat Jan 13 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...VERY COLD WIND CHILLS EXPECTED. WIND CHILLS AS LOW AS 25 BELOW ZERO. * WHERE...IN KANSAS, BOURBON, CHEROKEE, AND CRAWFORD COUNTIES. IN MISSOURI, BARTON, JASPER, MCDONALD, NEWTON, AND VERNON COUNTIES. * WHEN...FROM 6 PM SATURDAY TO NOON CST TUESDAY. * IMPACTS...THE DANGEROUSLY COLD WIND CHILLS COULD CAUSE FROSTBITE ON EXPOSED SKIN IN AS LITTLE AS 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION WHILE TRAVELING OUTSIDE. WEAR APPROPRIATE CLOTHING, A HAT, AND GLOVES. && $$
721 WWUS43 KSGF 140810 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 210 AM CST Sun Jan 14 2024 KSZ101-MOZ082-088>092-094-150015- /O.CON.KSGF.WC.W.0001.000000T0000Z-240114T1800Z/ /O.CON.KSGF.WW.Y.0005.240114T1600Z-240115T0600Z/ /O.CON.KSGF.WC.Y.0001.240114T1800Z-240116T1800Z/ Cherokee-Texas-Jasper-Dade-Greene-Webster-Wright-Lawrence- 210 AM CST Sun Jan 14 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 25 below zero. For the Winter Weather Advisory, snow expected. Total snow accumulations of a half inch to one and a half inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...In Kansas, Cherokee County. In Missouri, Texas, Dade, Greene, Jasper, Lawrence, Webster, and Wright Counties. * WHEN...For the Wind Chill Warning, until noon CST today. For the Winter Weather Advisory, from 10 AM this morning to midnight CST tonight. For the Wind Chill Advisory, from noon today to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ KSZ073-097-MOZ055>058-066>071-077>081-083-150015- /O.CON.KSGF.WC.W.0001.000000T0000Z-240114T1800Z/ /O.CON.KSGF.WC.Y.0001.240114T1800Z-240116T1800Z/ Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair- Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede- Dent- 210 AM CST Sun Jan 14 2024 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY... * WHAT...For the Wind Chill Warning, dangerously cold wind chills. Wind chills as low as 30 below zero. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest, and west central Missouri. * WHEN...For the Wind Chill Warning, until noon CST today. For the Wind Chill Advisory, from noon today to noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ MOZ098-150015- /O.EXA.KSGF.WW.Y.0005.240114T1600Z-240115T0600Z/ /O.CON.KSGF.WC.Y.0001.240114T1800Z-240116T1800Z/ Shannon- 210 AM CST Sun Jan 14 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations of a half inch to one and a half inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Shannon County. * WHEN...For the Winter Weather Advisory, from 10 AM this morning to midnight CST tonight. For the Wind Chill Advisory, from noon today to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ MOZ093-095>097-101>106-150015- /O.CON.KSGF.WW.Y.0005.240114T1600Z-240115T0600Z/ /O.CON.KSGF.WC.Y.0001.240114T1800Z-240116T1800Z/ Newton-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Oregon- 210 AM CST Sun Jan 14 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST TONIGHT... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST TUESDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations one to two inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 15 below zero. * WHERE...Howell, Oregon, Barry, Christian, Douglas, McDonald, Newton, Ozark, Stone, and Taney Counties. * WHEN...For the Winter Weather Advisory, from 10 AM this morning to midnight CST tonight. For the Wind Chill Advisory, from noon today to noon CST Tuesday. * IMPACTS...Plan on slippery road conditions. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf JT
147 WWUS43 KSGF 141803 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1203 PM CST Sun Jan 14 2024 KSZ101-MOZ082-088>092-094-151200- /O.EXP.KSGF.WC.W.0001.000000T0000Z-240114T1800Z/ /O.CON.KSGF.WC.Y.0001.000000T0000Z-240116T1800Z/ /O.CON.KSGF.WW.Y.0005.000000T0000Z-240115T0600Z/ Cherokee-Texas-Jasper-Dade-Greene-Webster-Wright-Lawrence- 1203 PM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 20 below zero. For the Winter Weather Advisory, snow. Additional snow accumulations up to two inches. * WHERE...In Kansas, Cherokee County. In Missouri, Texas, Dade, Greene, Jasper, Lawrence, Webster, and Wright Counties. * WHEN...For the Wind Chill Advisory, until noon CST Tuesday. For the Winter Weather Advisory, until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning and evening commutes. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ KSZ073-097-MOZ055>058-066>071-077>081-083-151200- /O.EXP.KSGF.WC.W.0001.000000T0000Z-240114T1800Z/ /O.CON.KSGF.WC.Y.0001.000000T0000Z-240116T1800Z/ Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair- Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede- Dent- 1203 PM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...WIND CHILL WARNING HAS EXPIRED... * WHAT...Very cold wind chills. Wind chills as low as 20 below zero. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest, and west central Missouri. * WHEN...Until noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ MOZ093-095>097-101>106-151200- /O.CON.KSGF.WC.Y.0001.000000T0000Z-240116T1800Z/ /O.CON.KSGF.WW.Y.0005.000000T0000Z-240115T0600Z/ Newton-Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Oregon- 1203 PM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 15 below zero. For the Winter Weather Advisory, snow. Additional snow accumulations up to two inches. * WHERE...Howell, Oregon, Barry, Christian, Douglas, McDonald, Newton, Ozark, Stone, and Taney Counties. * WHEN...For the Wind Chill Advisory, until noon CST Tuesday. For the Winter Weather Advisory, until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning and evening commutes. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ MOZ098-151200- /O.CON.KSGF.WC.Y.0001.000000T0000Z-240116T1800Z/ /O.CON.KSGF.WW.Y.0005.000000T0000Z-240115T0600Z/ Shannon- 1203 PM CST Sun Jan 14 2024 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...For the Wind Chill Advisory, very cold wind chills. Wind chills as low as 15 below zero. For the Winter Weather Advisory, snow. Additional snow accumulations up to one inch. * WHERE...Shannon County. * WHEN...For the Wind Chill Advisory, until noon CST Tuesday. For the Winter Weather Advisory, until midnight CST tonight. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning and evening commutes. The dangerously cold wind chills could result in hypothermia or frostbite if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear layered clothing, a hat, and gloves. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill warning went out at Jan 12, 10:46 PM CST, 5 hours 12 minutes earlier. Its key messages:
- Northwest wind gusts up to 45 mph through this evening. A Wind Advisory is in effect until midnight tonight.
- Another chance for accumulating snowfall will arrive late Sunday into Monday. 70-90% chance for at least minor road impacts across far southern Missouri.
- Bitterly cold temperatures and wind chills this weekend into early next week. High confidence in temperatures below zero with wind chills of -15 to -25 degrees through Tuesday morning. A Wind Chill Advisory is in effect 6 pm Saturday through 12 pm Tuesday.
Area forecast discussion, Jan 12, 10:46 PM CST, 5 hours 12 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Springfield MO
1046 PM CST Fri Jan 12 2024
.KEY MESSAGES...
- Northwest wind gusts up to 45 mph through this evening. A Wind
Advisory is in effect until midnight tonight.
- Another chance for accumulating snowfall will arrive late
Sunday into Monday. 70-90% chance for at least minor road
impacts across far southern Missouri.
- Bitterly cold temperatures and wind chills this weekend into
early next week. High confidence in temperatures below zero
with wind chills of -15 to -25 degrees through Tuesday
morning. A Wind Chill Advisory is in effect 6 pm Saturday
through 12 pm Tuesday.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 240 PM CST Fri Jan 12 2024
Through Tonight: Observations continue to feature a light
wintry mix of snow and freezing drizzle this afternoon.
Temperatures area wide range from middle teens to middle 20s,
with gusty west-northwest winds. Travel impacts have generally
been confined to secondary roadways in addition to elevated or
untreated pavement. Light wintry precipitation will clear the
area this evening from west to east, with lingering slick spots.
HREF probabilities of wind gusts greater 40 mph are 60-80%
along the Ozark Plateau, dropping off to 30-50% for greater
than 45 mph. Thus, confidence remains high in sustained winds
around 20-30 mph with gusts up to 45 mph. A Wind Advisory is in
effect through midnight tonight. Meanwhile, wind chill values
flirt around zero through this evening, becoming closer to five
below into early Saturday morning despite stronger wind gusts
tapering off to the east. Overnight lows range from single
digits to middle teens with breaks in the clouds.
Saturday: High pressure settles into the central CONUS on
Saturday before additional clouds build into the area. Highs
will range from teens to lower 20s. Gusty northwest winds
continue to usher in a secondary slug of Arctic air. An
interesting feature captured in hi-res guidance was the presence
of potential banded snow in the vicinity of 700 mb
frontogenesis and negative EPV. Confidence is low on the
scenario at this time, though it is worth mentioning. Overnight
lows are forecast to vary from -5 to 0, with wind chills around
-25 to -15 into Sunday morning. Confidence is high in dangerous
wind chills, and thus a Wind Chill Advisory has been issued.
The Wind Chill Advisory is in effect from 6 pm Saturday evening
through Tuesday at noon.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 240 PM CST Fri Jan 12 2024
Sunday: Dangerous cold temperatures settle into the area with
forecast highs ranging from 5 to 15 degrees. These temperatures
are anywhere from 20 to 30 degrees below normal for early
January. The dangerous cold is a particular hazard to those
outdoors and vulnerable populations that lack sufficient
sheltering. By Sunday afternoon, shortwave energy digs across
the Plains in the vicinity of 650-750 mb frontogenesis. This
setup supports banded snowfall, though the more favorable
negative EPV is displaced slightly further south. Recent trends
suggest this displacement south is favorable, as seen across the
board in various ensemble output. Furthermore, NBM probabilities
have trended lower. NBM probability of greater than 1 inch are
30-40%, while greater than 2 inches is around 10-20%. Note, this
is using snow liquid ratios of 10:1. Given the depth of cold
air, 15:1 to 20:1 ratios are more likely. Probabilistic Winter
Storm Severity Index continues to highlight 70-90% chance of
minor impacts along and south of Highway 60, with a 20-40%
chance for moderate impacts along the Missouri/Arkansas border.
The highest chances for impacts has nudged south. Continue to
stay updated on the forecast as there is remaining uncertainty
on the exact placement of the banded snow. Expect rather sharp
gradients in the north/south sides. Meanwhile, the dangerous
cold continues beyond the system into early next week.
Early Next Week: Frigid cold temperatures and wind chills
continue into early next week. Expect highs in the teens on
Monday and Tuesday, with overnight lows around or below zero.
Supplement breezy conditions, wind chill values dip into the -25
to -15 range. The Wind Chill Advisory is in effect through noon
Tuesday.
Mid to Late Next Week: Ensemble guidance suggest moderating
temperatures into the 30s through mid-week before another surge
of Arctic air into the region late next week. Large spreads
exist among the temperatures at this time, thus confidence
remains low on the extent of cold air.
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1042 PM CST Fri Jan 12 2024
Mainly VFR ceilings are expected through the TAF period with the
exception of SGF where a few periods of MVFR will occur
overnight and then again Saturday. Winds will likely diminish
some overnight and then pick back up again on Saturday with a
slightly more northwest direction. There is a slight chance
(15-20%) of light snow at SGF Saturday afternoon however have
left if out of the TAFS for now.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Chill Advisory from 6 PM Saturday to noon CST Tuesday for
KSZ073-097-101.
MO...Wind Chill Advisory from 6 PM Saturday to noon CST Tuesday for
MOZ055>058-066>071-077>083-088>098-101>106.
Wind Advisory until midnight CST tonight for MOZ055>058-
067>071-077>083-088>098-101>106.
&&
SHORT TERM...Perez
LONG TERM...Perez
AVIATION...BurchfieldHazardous weather outlook, Jan 12, 8:02 PM CST, 7 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 802 PM CST Fri Jan 12 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140215- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 802 PM CST Fri Jan 12 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated excessive cold risk. Elevated non thunderstorm wind risk. Limited snow risk. DISCUSSION... Light snow will continue through midnight for locations mainly northeast of Springfield. An additional tenth of an inch of snow will occur in a few areas. Some roadways remain partly covered with snow across central Missouri, especially in the Lake of the Ozarks region. Westerly wind gusts of 30 to 40 mph will continue through midnight. Wind chills will continue to fall into the single digits above to single digits below zero tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a 20 to 30 percent chance of snow on Saturday for locations along and north of Highway 54. An additional storm system will bring more snow to the region Sunday into Monday. There is a 70 to 90 percent chance for at least minor road impacts, especially across southern Missouri. Confidence is high that an Arctic airmass will filter into the region into early next week. Wind chill values will fall into the -15 to -25 range at times, especially from Sunday into Monday. Air temperatures will likely fall below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 1:56 PM CST | Winter Weather Advisory | SGF | Barry, Christian, Dade, Douglas, Greene, Howell and 12 more | 32 hr |
Nearby
Wind Chill Warnings in Missouri, 2024Wind Chill Warnings in Kansas, 2024Every wind chill warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.